Indiana, 2007Flooding in Indiana, December 29 to 31, 2007
December 29 to 31, 2007 · NWS IND · 3 events in 3 counties and zones
Flooding occurred along portions of the Wabash River due to heavy rain that fell across central Indiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flooding occurred along portions of the Wabash River due to heavy rain that fell across central Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Dec 29, 6:25 AM EST, 3 hours 35 minutes earlier.
Area forecast discussion, Dec 29, 6:25 AM EST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
625 AM EST SAT DEC 29 2007
.AVIATION...DISCUSSION FOR 12Z TAFS.
MVFR CELINGS WERE THE RULE ACROSS INDIANA AND MOST OF ILLINOIS THIS
MORNING. SATELLITE SHOWED SOME CLEARING ACROSS EASTERN MISSOUR.
HOWEVER AT THE PRESENT RATE OF CLEARING IT SHOULD NOT REACH WESTERN
INDIANA UNTIL MID AFTERNOON IN WESTERN INDIANA AND TOWARDS EVENING
ELSEWHERE. MODELS SHOW HIGH PRESSURE OVER THE LOWER MISSISSIPPI
VALLEY WILL BUILD IN ACROSS THE OHIO VALLEY BY LATE TODAY...SO LOW
CLOUDS SHOULD SCATTERED OUT LATE TODAY. MODEL SOUNDINGS INDICATE
INCREASING MID/HIGH CLODUS TONIGHT.
&&
.DISCUSSION...
WATER VAPOR LOOP SHOWS UPR LOW OVR LAKE SUPERIOR...UPR RDG OVR THE
SERN US...AND ANOTHER UPR TROF DIGGING INTO THE INTERMOUNTAIN WEST.
SKIES ACRS THE FA WERE CLOUDY WITH TEMPS IN THE LOW TO MIDDLE 30S
AND DEWPTS IN THE MIDDLE TO UPR 20S AND WINDS OUT OF THE W AT
8-12KTS.
FCST FOCUS IS ON TEMPS/SKY COVER THRU THE WEEKEND AND POPS IN THE
EARLY WORKWEEK. MODELS IN DECENT AGREEMENT AND WL USE A BLEND.
HIGH PRES BLDS IN TODAY. CLDS WL SLOWLY MV OUT STARTING IN THE SW
AND FINALLY IN THE NE. COLD ADVECTION WL KEEP TEMPS FROM CLIMBING
MUCH. WENT FOR HIGHS A COUPLE DEGREES COLDER THAN MOS BLEND BASED ON
H8 TEMPS.
HI PRES OVRHED WL KEEP SKIES PTLY CLDY FOR A BIT TONIGHT. WAA KICKS
IN NR MORNING SO CLDS WL START TO ROLL BACK IN. WENT FOR MAV/MET
BLEND OF LOWS IN THE UPR 20S.
MAV NUMBERS FOR SUNDAY HIGHS /UPR 40S/ LOOK A LITTLE TOO OPTIMISTIC.
JUST DON/T SEE THAT MUCH OF A REBOUND WITH H8 TEMPS NOT MUCH WARMER
THAN TODAY AND SOME CLDS FORMING ON THE BACKSIDE OF THE HIGH WITH
LIFT FROM A WEAK TROF AXIS UPSTREAM. WL STICK CLOSER TO THE COOLER
MET NUMBERS IN THE LOW 40S.
SUN NT WITH WAA AND SOME CLDS HAVE GONE WITH MAV/MET BLEND FOR LOWS
AROUND 30...A COUPLE DEGREES WARMER THAN PREVIOUS NIGHT.
MONDAY...A CLIPPER SYSTEM COMES THRU THE AREA. HAVE GONE WITH CHC
POPS ACRS THE FA WITH A RAIN/SNOW MIX N AND RAIN S BASED ON FCST
HIGHS AND H8 TEMPS. DROPPED MAV NUMBERS A BIT AS FORCING IS NOT THAT
IMPRESSIVE AND MET IS DRIER. FOR HIGHS AGAIN USED A MAV/MET BLEND.
MONDAY NIGHT KEPT CHC POPS E TAPERING TO SLT W AS LOW MVS NE TO UP
OF MI AND WITH COLD ADVECTION HAVE GONE ALL SNOW.
NO SIGNIFICANT CHANGES MADE TO THE EXTENDED. SLIGHT TWEAKS TO TEMPS
FOR BETTER COLLAB. ALSO ADDED SOME CHC SNOW NRN FA ON TUE NT AS
CONDS SUCH AS TEMP CONTRAST AND WIND DIRECTION LOOK FAVORABLE FOR
SOME LAKE EFFECT SNOW SHOWERS.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
PUBLIC...CP
AVIATION...JH
Hazardous weather outlook, Dec 29, 4:49 AM EST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
449 AM EST SAT DEC 29 2007
INZ021-030-031-036>042-045>049-052-054>057-062>065-068>072-301000-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
449 AM EST SAT DEC 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS
FROM THE SINGLE DIGITS TO BELOW ZERO ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ028-029-035-043-044-051-053-060-061-067-301000-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-
GREENE-KNOX-
449 AM EST SAT DEC 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
MINOR FLOODING WILL CONTINUE ALONG THE WABASH RIVER. READINGS
ABOVE BANKFULL WILL CONTINUE INTO THE NEW YEAR.
FOR TUESDAY NIGHT AND WEDNESDAY NIGHT WIND CHILL READINGS
FROM THE SINGLE DIGITS TO BELOW ZERO ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Flood, Tippecanoe
- When
- December 29, 10:00 AM EST to December 31, 11:59 PM EST
- Where
- Tippecanoe County, 1.58 mi NNW of Welborn Arpt to 0.39 mi N of Welborn Arpt
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 40.472, -86.888
Flooding occurred along the Wabash River in Tippecanoe County, including near Lafayette, due to heavy rain. Flooding continued into January.
Flood, Warren
- When
- December 29, 10:00 AM EST to December 31, 11:59 PM EST
- Where
- Warren County, 2.63 mi E of Foster to 3.37 mi E of Foster
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 40.146, -87.420
Flooding occurred along the Wabash River in Warren County due to heavy rain.
Flood, Fountain
- When
- December 29, 10:00 PM EST to December 31, 11:59 PM EST
- Where
- Fountain County, 1.65 mi NW of Covington to 0.84 mi NW of Covington
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Other Federal Agency
- Coordinates
- 40.146, -87.423
Flooding occurred along the Wabash River in Fountain County, including near Covington, due to heavy rain. Flooding continued into January.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, December 29, 2007$14,000 · 7 events
- Avalanche and High Wind in Colorado, December 29 to 31, 20071 injured · 80 kt wind · 4 events
- Winter Storm in Wyoming, December 29 to 30, 20078 events
- Winter Storm and Heavy Snow in Colorado, December 29 to 31, 20077 events
- Blizzard and Heavy Snow in Idaho, December 29 to 30, 20077 events
- Winter Storm and Heavy Snow in Montana, December 29 to 30, 20074 events
- Winter Storm and Heavy Snow in Idaho, December 29 to 30, 20073 events
- Winter Storm and Heavy Snow in Utah, December 29 to 30, 20072 events
- Heavy Snow in Idaho, December 29 to 31, 20072 events
- Heavy Snow in Montana, December 29 to 30, 20071 event
- Cold in California, December 29, 20071 event
- Hail in South Carolina, December 29, 20070.88 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70394, 70396, 70395.